Drought, Montgomery
- When
- January 1, 12:00 AM EST to January 9, 9:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Newspaper
On January 9th, the Ambler Water Company customers were notified that the drought emergency has ended. The drought emergency affected the borough and surrounding municipalities that were served by the borough's water supply in Whitpain, Upper Dublin, Lower Gwynedd and Whitemarsh Townships.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
On January 9th, the Ambler Water Company customers were notified that the drought emergency has ended. The drought emergency affected the borough and surrounding municipalities that were served by the borough's water supply in Whitpain, Upper Dublin, Lower Gwynedd and Whitemarsh Townships. Precipitation was wetter than normal starting in December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 31, 9:50 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 PM EST WED DEC 31 2008
.SYNOPSIS...
LOW PRESSURE CONTINUES TO MOVE WELL EAST OF THE ATLANTIC COAST
BUT IS PULLING IN COLD BLUSTER AIR ACROSS THE REGION. HIGH
PRESSURE WILL MOVE IN FROM THE WEST ON THURSDAY, BUT MOVE SOUTH
AND EAST OF THE REGION THURSDAY NIGHT. ANOTHER AREA OF LOW
PRESSURE IS FORECAST TO MOVE THROUGH THE GREAT LAKES, SAINT
LAWRENCE VALLEY, AND NORTHERN NEW ENGLAND FRIDAY, AND THIS IS
EXPECTED TO BRING A COLD FRONT THROUGH OUR AREA. HIGH PRESSURE IS
FORECAST TO BUILD IN FROM THE WEST FOR MOST OF THE WEEKEND, WITH
ANOTHER COLD FRONT EXPECTED TO ARRIVE SUNDAY NIGHT INTO MONDAY.
HIGH PRESSURE SHOULD RETURN FOR TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE VERY STRONG WINDS THAT WE HAD INTO THE EVENING HAVE DIMINISHED
AND ALL OBS SHOW WIND GUSTS OF LESS THAN 45 MPH. THEREFORE THE
WIND ADVISORY HAS BEEN DISCONTINUED. THAT BEING SAID, WINDS WILL
STILL BE GUSTY THROUGH THE NIGHT AS SOME DOWNWARD TRANSPORT OF
STRONG WINDS FROM ALOFT WILL STILL OCCUR. HOWEVER, SINCE THE COLD
AIR IS IN PLACE, THE DEPTH OF THE MIXING IS LESS THAN EARLIER AND
FOR THAT REASON, LESS DOWNWARD TRANSPORT OF THE WINDS WAS OCCURRING.
OTHERWISE,
THE STRONG WINDS AND INCREASINGLY COLD AIR WILL CONSPIRE TO
PRODUCE LOW WIND CHILLS TONIGHT. THE LOWEST NUMBER WAS MINUS 10 TO
POSSIBLY MINUS 15 OVER THE POCONOS. THESE NUMBERS ARE JUST BELOW
ADVISORY CRITERIA, SO NO WIND CHILL ADVISORIES WERE ISSUED.
HOWEVER, PRECAUTIONARY INFORMATION WAS ADDED TO THE HAZARDOUS
WEATHER OUTLOOK FOR TONIGHT.
MINIMUM TEMPERATURES SEEM TO BE WELL HANDLED BY THE STATISTICAL
GUIDANCE, ALTHOUGH TEMPERATURES WERE HEDGED TO THE LOW SIDE NORTH
BASED ON SNOW COVER.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
HIGH PRESSURE WILL BE OVER THE AREA THURSDAY AND MOVE OFFSHORE
THURSDAY NIGHT. THE NEXT WEATHER-MAKER IS FOR FRIDAY. AT THIS
TIME, THE LOW APPEARS MUCH LESS OMINOUS THAN EVEN 4 OR 5 DAYS AGO.
INSTEAD OF SECONDARY COASTAL DEVELOPMENT, THE MAIN LOW PASSES
NORTH AND BRINGS A COLD FRONT PAST THE COAST FRIDAY, WITH PERHAPS
A SECONDARY FRONT FRIDAY NIGHT. THIS IS NOT TO SAY THAT NO
PRECIPITATION WILL OCCUR, BUT QUANTITATIVE PRECIPITATION SHOULD BE
ON THE LIGHT SIDE WITH THIS TYPE OF SET-UP, PROBABLY A TENTH OR
TWO. OF COURSE, WITH COLD LOW LEVEL TEMPERATURES, NORTHERN AND
CENTRAL AREAS, AND POSSIBLY SOUTHERN AREAS, LOOK TO RECEIVE SNOW
BUT, IT SHOULD BE LIGHT. DEPICTION OF FEATURES AND TIMING ON THE
MAIN THREE MODELS WAS SIMILAR, WITH THE EURO A BIT FASTER THAN THE
GFS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS SHOW A RAPID TURNAROUND IN WEATHER SYSTEMS CONTINUING IN
THE FAST FLOW ALOFT IN THE LONG TERM. ANOTHER HIGH NOSES IN
SATURDAY, BUT MOVES AWAY LATER SUNDAY AS ANOTHER FRONT APPROACHES
SUNDAY NIGHT AND PASSES BY MONDAY. HIGH PRESSURE RETURNS BRIEFLY
EARLY TUESDAY, BUT MOVES OFFSHORE DURING TUESDAY THE GFS TRIES TO
OFFER ANOTHER COASTAL STORM, AND THE EURO OFFERS SUPPORT FOR THAT
FROM THIS DISTANT TIME HORIZON.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VERY GUSTY WINDS CONTINUE ACROSS ALL TAF SITES THIS EVENING AS A
VERY TIGHT GRADIENT HANGS ON. THE LOW IS WELL OFF THE COAST OF NEW
JERSEY WITH HIGH PRESSURE PUSHING IN FROM THE WEST. THE GRADIENT
SHOULD BEGIN TO RELAX LATER TONIGHT EVENING AND BY THE OVERNIGHT/EARLY
MORNING HOURS WINDS WILL HAVE SUBSIDED SIGNIFICANTLY. WIND
WARNINGS AND ADVISORIES WILL CONTINUE TO REMAIN UP THROUGH THE
LATE EVENING HOURS.
THURSDAY LOOKS TO BRING VFR CONDITIONS TO ALL TAF SITES WITH CLEAR
SKIES AND NO RESTRICTIONS ANTICIPATED.
OUTLOOK...HIGH PRESSURE WILL BUILD OVER THE AREA AND REMAIN
THROUGH EARLY FRIDAY. A COLD FRONT WILL CROSS THE REGION FRIDAY
AND ANOTHER IS POSSIBLE FOR SUNDAY.
&&
.MARINE...
THE ADVISORY FOR LIGHT TO POSSIBLY MODERATE FREEZING SPRAY WILL
CONTINUE FOR TONIGHT INTO TOMORROW MORNING.
HIGH PRESSURE WILL BUILD ACROSS THE REGION THURSDAY, HELPING TO
RELAX THE GRADIENT AND ALLOWING BOTH SEAS AND WINDS TO DIMINISH
ACROSS THE WATERS.
LOW PRESSURE TO OUR NORTH WILL DRAG A COLD FRONT ACROSS THE COASTAL
WATERS FRIDAY AFTERNOON AND EVENING, ONCE AGAIN RAISING SEAS AND
WINDS, WITH THE POTENTIAL FOR MORE SMALL CRAFT ADVISORIES OR GALE
WARNINGS. ANOTHER SYSTEM WILL APPROACH FROM THE WEST FOR SUNDAY,
WITH HIGH PRESSURE MOVING ACROSS THE REGION MONDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...FREEZING SPRAY ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ431-
450>455.
GALE WARNING UNTIL 8 AM EST THURSDAY FOR ANZ430-431-450>455.
&&
NEAR TERM...STAUBER/EBERWINEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 950 PM EST WED DEC 31 2008 DEZ002>004-NJZ012>014-020>027-020300- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 950 PM EST WED DEC 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. ALTHOUGH THE STRONGEST WINDS HAVE ENDED, WINDS WILL STILL GUST TO NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-067>071-020300- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 950 PM EST WED DEC 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. ALTHOUGH THE STRONGEST WINDS HAVE ENDED, WINDS WILL STILL GUST TO NEAR 40 MPH. WIND CHILL VALUES WILL DROP TO THE SINGLE DIGITS FROM PHILADELPHIA SOUTH AND EAST WITH ZERO TO 10 BELOW TO THE NORTH AND WEST OF PHILADELPHIA. SOME OF THE HIGHER ELEVATIONS IN THE POCONOS MIGHT SEE MINUS 15. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-020300- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 950 PM EST WED DEC 31 2008 ...GALE WARNING IN EFFECT UNTIL 8 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-020300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 950 PM EST WED DEC 31 2008 ...GALE WARNING IN EFFECT UNTIL 8 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
757 PM EST WED DEC 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG BRIDGEWATER 40.60N 74.65W
12/31/2008 SOMERSET NJ NWS EMPLOYEE
LARGE TREE DOWN
0638 PM NON-TSTM WND DMG WILLINGBORO 40.03N 74.89W
12/31/2008 BURLINGTON NJ NWS EMPLOYEE
LARGE TREE DOWN
&&
EBERWINESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 956 PM EST WED DEC 31 2008 NJZ001-007-008-PAZ054-055-061-062-010615- SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON 956 PM EST WED DEC 31 2008 ...WINDY WITH VERY COLD WIND CHILL TEMPERATURES IN THE HIGHER ELEVATIONS... IT IS A VERY COLD NIGHT ESPECIALLY IN THE HIGH HILLS OF NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY. THE TEMPERATURES ARE DOWN TO 10 TO 15 DEGREES WITH THE WINDS STILL GUSTING TO NEAR 40 MPH. THE COMBINATION OF THE TWO ARE CREATING WIND CHILL TEMPERATURES OF 10 TO 15 DEGREES BELOW ZERO. THERE WILL BE SOME OCCASIONAL FLURRIES BUT SKIES SHOULD BE MOSTLY CLEAR. ANYONE TRAVELING OUT FOR THE NEW YEARS TODAY SHOULD BUNDLE UP, HAVE A DEPENDABLE MODE OF TRANSPORTATION AND BE VERY CAREFUL DRIVING TONIGHT. HAVE A HAPPY AND SAFE NEW YEAR. EBERWINE
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 143090.